Successful Desensitization of Oxcarbazepine: First Case in Pediatric Patient
1
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Aromatic antiepileptic drugs (AEDs), such as diphenylhydantoin, phenobarbital, or carbamazepine (CBZ), are frequently associated with hypersensitivity reactions. This may restrict treatment options considerably due to cross reactivity with other aromatic AEDs. Desensitization can be very helpful for patients who show cross sensitivity with other AEDs. We report a case an 8-year-old patient who had cross sensitivity to oxcarbazepine (OXC) and CBZ and successfully managed by desensitization to OXC. The patient presented with intractable frontal lobe epilepsy. He had become seizure free with OXC; however OXC had to be discontinued due to whole body rash. CBZ also caused a hypersensitivity reaction. Therefore, OXC desensitization was attempted; he then had very subtle seizures during sleep with a frequency of 5 to 6 episodes per month on the 18th month of desensitization. Desensitization can be considered in a patient with limited treatment options due to hypersensitivity to aromatic AEDs.
Abstract
Aromatic antiepileptic drugs (AEDs), such as diphenylhydantoin, phenobarbital, or carbamazepine (CBZ), are frequently associated with hypersensitivity reactions. This may restrict treatment options considerably due to cross reactivity with other aromatic AEDs. Desensitization can be very helpful for patients who show cross sensitivity with other AEDs. We report a case an 8-year-old patient who had cross sensitivity to oxcarbazepine (OXC) and CBZ and successfully managed by desensitization to OXC. The patient presented with intractable frontal lobe epilepsy. He had become seizure free with OXC; however OXC had to be discontinued due to whole body rash. CBZ also caused a hypersensitivity reaction. Therefore, OXC desensitization was attempted; he then had very subtle seizures during sleep with a frequency of 5 to 6 episodes per month on the 18th month of desensitization. Desensitization can be considered in a patient with limited treatment options due to hypersensitivity to aromatic AEDs.
참고문헌 (15)
- Park BK, "Metabolic activation in drug allergies", Toxicology, 158, pp.11~23 (2001)
- Hyson C, "Cross sensitivity of skin rashes with antiepileptic drugs", Can J Neurol Sci, 24, pp.245~249 (1997)
- Hirsch LJ, "Cross-sensitivity of skin rashes with antiepileptic drug use", Neurology, 71, pp.1527~1534 (2008)
- Roujeau JC, "Severe adverse cutaneous reactions to drugs", N Engl J Med, 331, pp.1272~1285 (1994)
- Beydoun A, "Safety and efficacy of oxcarbazepine: results of randomized, double-blind trials", Pharmacotherapy, 20, pp.152S~158S (2000)
- Alvestad S, "Rash from antiepileptic drugs: influence by gender, age, and learning disability", Epilepsia, 48, pp.1360~1365 (2007)
- Bessmertny O, "Antiepileptic hypersensitivity syndrome: clinicians beware and be aware", Curr Allergy Asthma Rep, 2, pp.34~39 (2002)
- Beran RG, "Cross-reactive skin eruption with both carbamazepine and oxcarbazepine", Epilepsia, 34, pp.163~165 (1993)
- Shear NH, "Anticonvulsant hypersensitivity syndrome. In vitro assessment of risk", J Clin Invest, 82, pp.1826~1832 (1988)
- Leeder JS, "Mechanisms of idiosyncratic hypersensitivity reactions to antiepileptic drugs", Epilepsia, 7, pp.S8~S16 (1998)
- Solensky R, "Drug desensitization", Immunol Allergy Clin North Am, 24, pp.425~443 (2004)
- O'Donovan WJ, "Sensitivity to penicillin; anaphylaxis and desensitisation", Lancet, 2, pp.444~446 (1946)
- Stark BJ, "Acute and chronic desensitization of penicillin-allergic patients using oral penicillin", J Allergy Clin Immunol, 79, pp.523~532 (1987)
- Smith H, "Adverse reactions to carbamazepine managed by desensitisation", Lancet, 1, pp.753~ (1985)
- Watts D, "Oxcarbazepine sensitivity treated by desensitisation", J Neurol Neurosurg Psychiatry, 54, pp.376~ (1991)
